Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS Shreveport, LA

April 19, 20154 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2015, 5:39 PM CDT for 4 counties in Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2015, 5:39 PM CDT (22:39 UTC)
Expired
Apr 19, 2015, 6:15 PM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 88 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 5:45 PM CDTHAIL 1.75Garrison, TX
Apr 19, 6:04 PM CDTHAIL 0.751 N Garrison, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS54 KSHV 192239
SVRSHV
TXC347-365-401-419-192315-
/O.NEW.KSHV.SV.W.0053.150419T2239Z-150419T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CDT SUN APR 19 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RUSK COUNTY IN NORTHEASTERN TEXAS...
  NORTH CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
  NORTHWESTERN SHELBY COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 615 PM CDT

* AT 539 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GARRISON...
  OR 17 MILES NORTHEAST OF NACOGDOCHES...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  TIMPSON AROUND 550 PM CDT.
  CENTER AND TENAHA AROUND 615 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LAWSONVILLE...ARCADIA...PAXTON AND STOCKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3174 9460 3197 9459 3198 9417 3175 9415
TIME...MOT...LOC 2239Z 267DEG 25KT 3184 9452 

HAIL...1.00IN
WIND...60MPH
 
$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:13 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Apr 19, 4:13 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT SUN APR 19 2015

.DISCUSSION...
A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE THAT HAD OPENED INTO A
WAVE FROM PREVIOUSLY CLOSED LOW...WAS MOVING OUT ACROSS THE PLAINS
AND WAS SENDING A COMPLEX WEATHER SYSTEM ACROSS THE CENTRAL AND
SOUTHERN SECTIONS OF THE COUNTRY. A SURFACE LOW PRESSURE SYSTEM
WAS LIFTING OUT AHEAD OF THE UPPER SYSTEM AND HAD A TRAILING
COLD FRONT INTO OKLAHOMA AND TEXAS OVERTAKING A DRY LINE ACROSS
TEXAS. WITH PLENTY OF SUN DURING THE DAY AND A STRONG INFLOW OF
GULF MOISTURE INTO THE SYSTEMS...THE ATMOSPHERE IS UNSTABLE AND
WILL BE PRODUCING STRONG TO SEVERE THUNDERSTORMS AHEAD OF AND WITH
THE PASSAGE OF THE FRONTAL BOUNDARY. A STRONG PRESSURE GRADIENT
ASSOCIATED BETWEEN THE SURFACE LOW AND HIGH PRESSURE TO THE
SOUTHEAST WILL RESULT IN STRONG AND GUSTY WINDS. A LAKE WIND
ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND
PARTS OF EAST AND NORTHEAST TEXAS AND NORTH LOUISIANA. THE SYSTEM
WILL BE MOVING QUICKLY ACROSS THE FOUR STATE REGION DURING THE
REMAINDER OF THE AFTERNOON AND DURING THE EVENING WITH THE
SHOWERS AND THUNDERSTORMS TAPERING OFF FROM WEST TO EAST WITH
SURFACE HIGH PRESSURE BUILDING INTO THE AREA. ANOTHER UPPER LEVEL
TROUGH OF LOW PRESSURE WILL PHASE WITH THE MORE SOUTHERN TROUGH
CARVING OUT A LONGWAVE TROUGH ACROSS THE CENTRAL AND SOUTHEAST
PARTS OF THE COUNTRY. WITH RIDGING ON THE SURFACE AND ALOFT DRY
WEATHER WILL LAST INTO THE START OF THE WORK WEEK BUT A LARGE AND
CLOSED LOW WILL MOVE ALONG THE CANADA BORDER AND INTO THE UPPER
MID WEST WITH A RATHER BROAD TROUGH COVERING MUCH OF THE
EASTERN HALF OF THE COUNTRY WITH A FLAT RIDGE ACROSS MEXICO AND
THE SOUTHERN STATES. THIS WILL RESULT IN RAIN CHANCES RETURNING TO
THE AREA BY LATER TUESDAY AND REMAINING INTO THE WEEKEND...WHEN A
BRIEF BUT WEAK RIDGING PATTERN ALOFT SHIFTS OVER THE GULF COAST
STATES. THIS MAY ALLOW FOR A DRY LATE WEEKEND. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  73  49  77 /  50   0   0  10
MLU  59  73  49  77 /  60   0   0  10
DEQ  49  71  42  74 /  40   0   0  20
TXK  53  72  45  75 /  50   0   0  10
ELD  55  71  44  75 /  60   0   0  10
TYR  52  72  49  76 /  30   0   0  10
GGG  53  73  49  76 /  40   0   0  10
LFK  56  76  51  79 /  40   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
     108>111-124-125-136-137-149-150.

&&

06
Hazardous weather outlook, Apr 19, 12:29 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1229 PM CDT SUN APR 19 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1229 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EAST
TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS BY MID TO LATE
AFTERNOON. THE STORMS WILL THEN SPREAD EAST INTO NORTH LOUISIANA
ALONG AND JUST AHEAD OF AN EASTWARD MOVING COLD FRONT...THAT
WILL HAVE OVERTAKEN A DRYLINE...OVER EAST CENTRAL TEXAS AND
SOUTHEAST OKLAHOMA. STRONG SURFACE HEATING DURING THE
AFTERNOON WILL CONTRIBUTE TO A VERY UNSTABLE ATMOSPHERE...WITH
SOME OF THE STORMS BECOMING SEVERE THROUGH THIS EVENING...
WITH VERY LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND
ISOLATED TORNADOES POSSIBLE. STORMS MAY FORM INTO A CONVECTIVE
COMPLEX LATE THIS AFTERNOON OR EARLY EVENING...AND ACCELERATE
EAST SOUTHEAST OUT OF THE REGION AHEAD OF COLD FRONT. THE SEVERE
WEATHER THREAT WILL QUICKLY DIMINISH FROM WEST TO EAST THIS
EVENING...IN WAKE OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION
WEDNESDAY AND CONTINUE THROUGH SATURDAY. A WEAK COLD FRONT
BACKDOORS SOUTHWEST INTO THE FOUR STATE REGION...AND STALLS ACROSS
NORTH CENTRAL LOUISIANA AND EAST TEXAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS
THE REGION MAINLY AFTER 2 PM CDT INTO THE EVENING.

06

In the hours before

Special weather statement, Apr 19, 4:26 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
426 PM CDT SUN APR 19 2015

ARZ060-061-192200-
NEVADA AR-HEMPSTEAD AR-
426 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEVADA AND
NORTHEASTERN HEMPSTEAD COUNTIES UNTIL 500 PM CDT...

AT 425 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BLEVINS...OR 12 MILES NORTHWEST OF PRESCOTT...MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLEVINS AND MCCASKILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN ARKANSAS.

LAT...LON 3396 9362 3395 9353 3395 9350 3396 9347
      3395 9342 3396 9338 3395 9336 3392 9334
      3390 9330 3389 9330 3376 9360 3392 9371
      3397 9362
TIME...MOT...LOC 2125Z 238DEG 28KT 3388 9359

13
Special weather statement, Apr 19, 4:44 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT SUN APR 19 2015

TXZ149>151-153-192230-
CHEROKEE TX-RUSK TX-SHELBY TX-PANOLA TX-
444 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RUSK...NORTHWESTERN
SHELBY...NORTHEASTERN CHEROKEE AND SOUTHWESTERN PANOLA COUNTIES UNTIL
530 PM CDT...

AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF NEW SALEM...OR 11 MILES SOUTHWEST OF HENDERSON...
MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINDEN...PINEHILL...NEW SALEM...MOUNT ENTERPRISE...LAWSONVILLE...
BRACHFIELD...LANEVILLE AND DOTSON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN TEXAS.

LAT...LON 3199 9501 3211 9500 3214 9448 3187 9449
      3193 9497
TIME...MOT...LOC 2144Z 272DEG 22KT 3203 9493

13
Local storm report, Apr 19, 5:08 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             10 SW HENDERSON         32.06N  94.92W
04/19/2015  E1.50 INCH       RUSK               TX   EMERGENCY MNGR

&&

EVENT NUMBER SHV1500307

09
Local storm report, Apr 19, 5:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             7 NNW MOUNT ENTERPRISE  32.01N  94.72W
04/19/2015  E0.88 INCH       RUSK               TX   EMERGENCY MNGR

&&

EVENT NUMBER SHV1500308

09
Local storm report, Apr 19, 5:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
514 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             PRESCOTT                33.80N  93.39W
04/19/2015  E0.75 INCH       NEVADA             AR   FIRE DEPT/RESCUE

&&

EVENT NUMBER SHV1500309

09
Local storm report, Apr 19, 5:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             5 W WAKE VILLAGE        33.42N  94.20W
04/19/2015  E0.50 INCH       BOWIE              TX   PUBLIC

&&

EVENT NUMBER SHV1500310

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:47 PM CDTSpecial Weather StatementSHVSmith43 min
Apr 18, 9:26 PM CDTSevere Thunderstorm WarningSHVSmith49 min
Apr 18, 10:00 PM CDTSevere Thunderstorm WarningSHVSmith60 min
Apr 18, 10:09 PM CDTSpecial Weather StatementSHVWood66 min
Apr 18, 10:20 PM CDTSpecial Weather StatementSHVCherokee55 min
Apr 18, 10:32 PM CDTFlash Flood WarningSHVSmith118 min
Apr 18, 10:58 PM CDTSpecial Weather StatementSHVRusk47 min
Apr 18, 11:00 PM CDTSpecial Weather StatementSHVPanola30 min
Apr 18, 11:09 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith51 min
Apr 19, 12:25 AM CDTSpecial Weather StatementSHVMarion50 min
Apr 19, 12:37 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola23 min
Apr 19, 4:33 AM CDTLake Wind AdvisorySHVCamp, Cherokee, Franklin, Gregg, Morris, Red River and 5 more14 hr
Apr 19, 4:39 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk66 min
Apr 19, 4:44 PM CDTSpecial Weather StatementSHVRusk46 min
Apr 19, 4:52 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk23 min
Apr 19, 5:02 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk28 min
Apr 19, 5:11 PM CDTSevere Thunderstorm WarningSHVCass49 min
Apr 19, 5:17 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby28 min
Apr 19, 5:30 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola30 min
Apr 19, 5:42 PM CDTSevere Thunderstorm WarningSHVNacogdoches33 min
Apr 19, 5:45 PM CDTTornado WarningSHVNacogdoches, Rusk, Shelby60 min
Apr 19, 5:47 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby28 min
Apr 19, 6:00 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola60 min
Apr 19, 6:13 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine, Shelby62 min
Apr 19, 6:17 PM CDTTornado WarningSHVHarrison, Panola28 min
Apr 19, 6:29 PM CDTSevere Thunderstorm WarningSHVShelby31 min
Apr 19, 6:56 PM CDTSevere Thunderstorm WarningSHVShelby34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.